Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Taking nexium. Feeling nausea and tightness between naval and bottom of rib cage. Any suggestion?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
HBV+ >30 years, HIV+ 27 years, been on H2 blockers and then PPI's for >30 years, presently on Nexium 40 mg bid. Past 4 months had nausea and and sometimes vomiting (2-3 times a week) preceded by excessive salivation. With a bloating feeling and a tightness feeling between the navel and bottom of rib cage. On many meds but no change in the previous couple years and no change in diet. Lab results have no change in the previous 5 years and HIV and HBV completely controlled. Last week I had a black tongue (no use of pepto bismal) and started taking fluconazole 100 mg bid but although the black tongue has gotten better it is still black in the center. My microbiologist can't figure it out and I'm on a waiting list for a gastro-enterologist but the wait is over one year and I can't keep vomiting like this. Any suggestions would be helpful. Thank you.
Posted Wed, 13 Feb 2013 in General Health
Answered by Dr. Ajit Naniksingh Kukreja 3 hours later

Thanks for writing in

The information you have provided is suggestive of acute exacerbation of gastritis

I would suggest you take Nexium twice a day for the initial three to four weeks and add either a domperidone or ondensetrone tablet along with

A probiotic will be of help

Try to avoid spicy, fermented, fried and Junk food

If used to smoking or alcohol avoid completeley [ Am sure you won't be consuming alcohol with your history but yet a word of caution helps]

Manage stress levels by meditation or Yoga

Hope this helps
Do write back in case of doubts
Wishing you a healthy life ahead
Above answer was peer-reviewed by
Follow-up: Taking nexium. Feeling nausea and tightness between naval and bottom of rib cage. Any suggestion? 1 hour later
I'm already taking nexium 40 mg twice a day. Also last week I got a black tongue which the internet says it is black hairy tongue, would it also be caused by gastritis? Also a few weeks after the vomiting started I had white stools for two days, is this connected? I'm not crazy about taking the domperidone as I take methylphenidate for my depression and afraid that the two would cancel each other out. Why would the vomiting occur only in the first 4 or 5 hours after I get up, it never occurs in the evening, even when I do have a couple of glasses of wine. Is the vomiting due to gastritis known for occuring in the morning? Should I try doubling the dose of nexium to 80 mg twice a day? Thank you
Answered by Dr. Ajit Naniksingh Kukreja 18 minutes later

Thanks for your followup query

1] Black tongue is not a major concern as most of the times it is self limiting and you have already taken antifungal, though we have seen it occurring in patients with vomiting

2] White stools is a concern with HBV+ patients, I would suggest you go for a Liver Function Panel at a good laboratory

3] With methylphenidate you may avoid taking domperidone

4] Usually because you are on empty stomach overnight the acid output is not neutralized and results in reflux and vomiting in the mornings

5] Instead of doubling the dose of nexium, I would suggest you avoid taking wine and manage your stress levels and see a gastroentrologist sooner

Hope I have cleared your doubts
Do write back in case clarification is needed
Wishing you a speedy recovery
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,  

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor